... cold turkey.im afraid of withdrawls.never done this befor but i HAVE to stop. I hate living this way.any tips to stop without dying?
You will NOT die, it may feel as though you will, but you won't. I went cold turkey off of a very high dose of straight oxycontin in '09, prescribed, but it made me a zombie, so no more for me. Benzo w/d can kill you, but opiate withdrawal won't, promise, unless you become dehydrated, more about that later. Alcohol w/d can kill you, but not opiates.
(You were on a relatively low dose, so don't worry too much.)
First, you will need some time off of work, as it takes about 10 days of flu-like (stomach and the regular flu) symptoms, you will want to be at home, not at work. Google The Thomas Recipe for a list (it's a diary of sorts, too) of rx and otc meds you will need whilst in withdrawal. You will need Immodium AD for obvious reasons. Maybe some Zofran to stop nausea.
If you can enlist a doctor's help you will be so much more comfortable. You may need something to keep certain 'mental' w/d symptoms away, like panic attacks and you may need a good antidepressant. But you can cross those bridges when you come to them. You also will need the help of a support group if you really want to stay off of the junk, like AA, but that's just my personal preference. if you don't address the addiction you may have a hard time staying clean, IF you were taking these recreationally. No judgement, promise.
You need a good hoodie sweat shirt because when the sweats begin, you'll need to get that hoodie off and fast. Also, keep it near you, because when the cold flashes start you will want it, too. Keep yourself hydrated, drink water, Gatorade, and any liquid, broth helps. I had a very hard time eating anything for ten whole days, so I ate crackers and drank OJ. Staying hydrated is of paramount importance, as this is the area where many of us get quite ill, dehydration can land you in the hospital. You may also not feel like eating for a few days, but like I said earlier, you were on a low-ish dose and not for that long. (I was on it ten years, and I was on the straight stuff, no tylenol.)
If you want to accomplish this, you must tell your friends NO junk for you. If you've friends who use, they will want you back in the fold, but you need to remain strong and stick to your goal.
(I'm so sorry that I'm all over the place and rambling, I've been interupted about 8 times while writing this to you, I do apologize!!)
Do you have an S.O. or a bestie that will help you get through this? You may need someone to do your laundry, bring you broth and keep your home stocked with liquids of all kinds. Most importantly, someone to cheer you on and to take you to doc appointments if you need to see your doc? It really does help if you have help!
Please google Post Acute Withdrawal Syndrome, this explains in detail what is happening to your brain, when cessation begins. You may experience PAWS symptoms for a while, but when reading about it, know this - It's NOT a life sentence, it WILL go away.
IF you took these for chronic pain, what will you do for pain after you've detoxed off of them? (It would be great if you could indicate whether you were taking them recreationally or for a pain situation and no one here will judge you.)
It also helps to keep a "withdrawal journal" as you can refer to it when you want to use "just one more time". Your journalling of w/d really can help you stay off of opiates in the future, who wants to go thru withdrawal twice?
May the force be with you, I wish you all the best and if you need support, come back here! I'll cheer you on every step of the way,
- Lortab Information for Consumers
- Lortab Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lortab (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 2 answers
Posted 1 Mar 2011 • 5 answers
Posted 25 Jul 2012 • 5 answers
Posted 14 Apr 2013 • 2 answers
Posted 20 Jun 2013 • 3 answers